# SDR QMLA2013012613011

- Difficulty date: January 26, 2013
- Submitted: January 29, 2013
- Operation: Air carrier
- Aircraft: N587MH
- Make and model: Bolkms BK117C2
- Aircraft serial: 9174
- Aircraft time: 1,435 hours, 5,515 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639002007
- Part serial: 1072
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 1,435 hours, 5,515 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF FROM BASE PAD, TAIL ROTOR CHIP LIGHT CAME ON, PILOT RETURNED TO BASE, ATTEMPTED TO BURN CHIP AND LIGHT REMAINED ON.  PILOT CALLED THE MECHANIC.  MECHANIC INSPECTED TAIL ROTOR GEAR BOX AND INTERMEDIATE GEAR BOX.  FUZZ WAS FOUND ON THE INTERMEDIATE GEAR BOX CHIP DETECTOR AND NO CHIPS.  GEAR BOX WAS DRAINED, FLUSHED AND SERVICED.  ACFT WAS GROUND RUN FOR 10 MINUTES AND NO CHIP LIGHTS ILLUMINATED.  INTERMEDIATE GEAR BOX  CHIP PLUG WILL BE INSPECTED IN 10 HOUR IAW MM CH 65-22-00,6-1.
